Alert archive / Montana / Red Flag Warnings in 2007

Red Flag Warning 11, NWS Great Falls, MT

July 31, 20077 counties in Montana

NWS Great Falls, MT issued this red flag warning at Jul 31, 2007, 2:52 PM MDT for 7 counties in Montana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2007, 2:52 PM MDT (20:52 UTC)
Expired
Jul 31, 2007, 9:00 PM MDT
In force
6 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Glacier County, MT, Hill County, MT, Liberty County, MT, Phillips County, MT, Pondera County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 126 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2007-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2007-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2873 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 312052
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
252 PM MDT TUE JUL 31 2007

MTZ113-010300-
/O.NEW.KTFX.FW.W.0011.070731T2052Z-070801T0300Z/
HILL AND BLAINE COUNTIES-
252 PM MDT TUE JUL 31 2007

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR A
PORTION OF NORTH CENTRAL MONTANA (ZONE 113) FOR LOW RELATIVE
HUMIDITIES AND GUSTY SHIFTING WINDS ASSOCIATED WITH A FRONTAL 
PASSAGE...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

A SURFACE COOL FRONT HAS MOVED SOUTH INTO FAR NORTH CENTRAL
MONTANA THIS AFTERNOON...CAUSING WEST WINDS TO INCREASE TO 15 TO
20 MPH WITH GUSTS OF UP TO 35 MPH ACROSS HILL AND BLAINE
COUNTIES. RELATIVE HUMIDITIES HAVE ALSO FALLEN INTO THE 10 TO 20
PERCENT RANGE ACROSS MOST OF THE AREA. WINDS WILL BE GRADUALLY
SHIFTING MORE NORTHWESTERLY EARLY THIS EVENING AS THE FRONTAL
BOUNDARY SLOWLY MOVES SOUTH THROUGH THE AREA. THE LOW HUMIDITIES
AND GUSTY SHIFTING WINDS WILL CAUSE RED FLAG CONDITIONS THROUGH
EARLY THIS EVENING. CONDITIONS WILL IMPROVE LATER IN THE EVENING
AS HUMIDITIES BEGIN TO RECOVER AND WINDS DECREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

COULSTON
2 follow-up statements
000 
WWUS85 KTFX 312129
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
329 PM MDT TUE JUL 31 2007

MTZ112-010300-
/O.EXA.KTFX.FW.W.0011.000000T0000Z-070801T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
329 PM MDT TUE JUL 31 2007

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR 
A PORTION OF NORTH CENTRAL MONTANA (ZONE 112) FOR LOW RELATIVE 
HUMIDITIES AND GUSTY SHIFTING WINDS ASSOCIATED WITH A FRONTAL 
PASSAGE...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

A SURFACE COOL FRONT HAS MOVED SOUTH INTO FAR NORTH CENTRAL
MONTANA THIS AFTERNOON...CAUSING WEST WINDS TO INCREASE TO 15 TO
20 MPH WITH GUSTS OF UP TO 35 MPH OVER THE NORTHERN ROCKY
MOUNTAIN FRONT AND ADJACENT PLAINS. RELATIVE HUMIDITIES HAVE ALSO
FALLEN INTO THE 5 TO 15 PERCENT RANGE ACROSS MOST OF THE AREA.
WINDS WILL BE GRADUALLY SHIFTING MORE NORTHWESTERLY THIS EVENING
AS THE FRONTAL BOUNDARY SLOWLY MOVES SOUTH THROUGH THE AREA. THE
LOW HUMIDITIES AND GUSTY SHIFTING WINDS WILL CAUSE RED FLAG
CONDITIONS THROUGH EARLY THIS EVENING. CONDITIONS WILL IMPROVE
LATER IN THE EVENING AS HUMIDITIES BEGIN TO RECOVER AND WINDS
DECREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ113-010300-
/O.CON.KTFX.FW.W.0011.000000T0000Z-070801T0300Z/
HILL AND BLAINE COUNTIES-
329 PM MDT TUE JUL 31 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR A PORTION OF NORTH CENTRAL MONTANA (ZONE 113) FOR LOW
RELATIVE HUMIDITIES AND GUSTY SHIFTING WINDS ASSOCIATED WITH A
FRONTAL PASSAGE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

A SURFACE COOL FRONT HAS MOVED SOUTH INTO FAR NORTH CENTRAL
MONTANA THIS AFTERNOON...CAUSING WEST WINDS TO INCREASE TO 15 TO
20 MPH WITH GUSTS OF UP TO 35 MPH ACROSS HILL AND BLAINE
COUNTIES. RELATIVE HUMIDITIES HAVE ALSO FALLEN INTO THE 10 TO
20 PERCENT RANGE ACROSS MOST OF THE AREA. WINDS WILL BE GRADUALLY
SHIFTING MORE NORTHWESTERLY EARLY THIS EVENING AS THE FRONTAL
BOUNDARY SLOWLY MOVES SOUTH THROUGH THE AREA. THE LOW HUMIDITIES
AND GUSTY SHIFTING WINDS WILL CAUSE RED FLAG CONDITIONS THROUGH
EARLY THIS EVENING. CONDITIONS WILL IMPROVE LATER IN THE EVENING
AS HUMIDITIES BEGIN TO RECOVER AND WINDS DECREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 010300
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
900 PM MDT TUE JUL 31 2007


MTZ112-113-010400-
/O.EXP.KTFX.FW.W.0011.000000T0000Z-070801T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
900 PM MDT TUE JUL 31 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

ALTHOUGH RELATIVE HUMIDITIES EARLY THIS EVENING WERE STILL MAINLY
NEAR OR BELOW 20 PERCENT...WINDS HAVE DIMINISHED TO GENERALLY LESS
THAN 10 MPH. RELATIVE HUMIDITIES WILL RECOVER TO BETWEEN 70
PERCENT AND 80 PERCENT LATE TONIGHT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 31, 2:45 PM MDT, 7 minutes earlier.

Area forecast discussion, Jul 31, 2:45 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED RED FLAG WARNING AREA
NATIONAL WEATHER SERVICE GREAT FALLS MT
245 PM MDT TUE JUL 31 2007

.DISCUSSION...

TONIGHT THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE TROF MOVED
THROUGH THE STATE DURING THE DAY AND SLIGHTLY COOLER AND DRIER AIR
FOLLOWED BEHIND THIS TROF. WE STILL HAVE MONSOONAL FLOW FROM
SOUTHWEST US AND THIS CONTINUES TO BRING ADDITIONAL
MOISTURE...MAINLY MID LEVEL MOISTURE...INTO SOUTHWEST MONTANA. HIGH
PRESSURE WILL CONTINUE TO BUILD OVER THE ZONES WEDNESDAY AND
THURSDAY. CONVECTION SHOULD BE LIMITED TO MAINLY TO EXTREME
SOUTHERN PORTIONS OF SOUTHWEST MONTANA. TEMPERATURES WILL BE
TRENDING UPWARDS THROUGH THURSDAY AS THE AIRMASS WARMS UNDERNEATH
THE HIGH PRESSURE RIDGE. ZELZER

THURSDAY NIGHT THROUGH TUESDAY...MODELS CONTINUE TO EXHIBIT SOME
UNCERTAINTY WITH AN UPPER LOW PRESSURE SYSTEM THAT MOVES SOUTH ALONG
THE WEST COAST DURING THE FORECAST PERIOD. MODELS NOW WANT TO KEEP
THIS FEATURE ALONG THE COAST RESULTING IN GENERAL RIDGING AND DRY
CONDITIONS OVER THE AREA. SHORT WAVE ENERGY WILL CONTINUE TO ROTATE
THROUGH THE RIDGE POSITION AND ENOUGH MOISTURE WILL BE PRESENT FOR
THE DEVELOPMENT OF ISOLATED CONVECTIVE ACTIVITY...MAINLY OVER
SOUTHWEST MONTANA. TEMPERATURES WILL REMAIN ABOVE SEASONAL AVERAGES.

&&

.FIRE WEATHER...
UPDATED 245 PM MDT.
A COOL FRONTAL BOUNDARY IS DRAPED OVER FAR NORTHERN MONTANA THIS
AFTERNOON. THIS FRONTAL BOUNDARY WILL CONTINUE TO DRIFT SOUTH
THROUGH NORTH CENTRAL AND NORTHEAST MONTANA WITH BREEZY WINDS
ASSOCIATED WITH IT. WEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 35 MPH
AT TIMES WILL PERSIST INTO THE EVENING ACROSS FIRE ZONE 113 (HILL
AND BLAINE COUNTIES)...WHERE RELATIVE HUMIDITIES HAVE DROPPED TO
BELOW 20 PERCENT THIS AFTERNOON. BECAUSE OF THIS...WILL ISSUE A RED
FLAG WARNING FOR FIRE ZONE 113 THROUGH 9 PM MDT. WINDS ELSEWHERE
ACROSS THE TFX FIRE AREA OF RESPONSIBILITY ARE NOT QUITE AS BREEZY
AND NOT QUITE AS WIDESPREAD...THEREFORE WILL ONLY HIGHLIGHT GUSTY
WINDS THIS EVENING THERE. WINDS ACROSS ZONE 113 WILL DECREASE LATER
THIS EVENING AND RELATIVE HUMIDITIES WILL INCREASE BACK ABOVE 20
PERCENT.  COULSTON

&&

.AVIATION...
UPDATED 1735Z.
THE AIRMASS IS STABLE AND DRY...THE EXCEPTION IS SOUTHWEST MONTANA
WHERE THUNDERSTORMS HAVE DEVELOPED...AND WILL CONTINUE TO DEVELOP
THIS AFTERNOON. VFR CONDITIONS PREVAIL EXCEPT MVFR CONDITIONS IN THE
VICINITY OF SHOWERS AND THUNDERSTORMS. MVFR CONDITIONS ARE ALSO
POSSIBLE NEAR FOREST FIRE SMOKE. DB

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  53  86  55  91 /  10   0   0  10
CTB  50  82  51  89 /  10   0   0  10
HLN  56  89  56  93 /  10  10  10  10
BZN  48  91  54  92 /  20  10  10  20
WEY  46  81  48  83 /  20  20  20  20
DLN  52  85  51  88 /  10  10  10  10
HVR  57  86  54  93 /  10   0   0  10
LWT  53  81  54  86 /  20   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR MTZ113.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 31, 5:03 AM MDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
503 AM MDT TUE JUL 31 2007

MTZ008>015-044>055-011115-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
503 AM MDT TUE JUL 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Montana, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.